MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tip detachment occurred.A percutaneous coronary intervention was being performed.Vascular access was obtained via the radial artery.It was noted that the ostial lesion of the brachio-cephalic branch was 50% stenosed.A 6fr non-bsc guide catheter along with this comet pressure guidewire were advanced.The first lesion that was evaluated was 60% stenosed, slightly calcified, non-tortuous,15mm in length and located in the left anterior descending.The second lesion that was evaluated was a 70-90% stenosed, calcified short ostial lesion located in the circumflex.The third lesion that was evaluated was 70-90% stenosed and located in the non-tortuous, calcified, 3-5mm in length intermediate branch.While attempting to cross the third lesion they noticed that the distal tip of the comet pressure guidewire separated inside the guide catheter.There was no resistance met when the guidewire stop rotating, and the tip of the guide catheter maintain position in the ostium during the entire procedure.The comet guidewire had been removed from the patient for reshaping but did not become kinked or prolapsed.The distal tip was removed by trapping it inside the guide catheter with 3.0x15mm nc balloon at 20atm.The distal tip and guide catheter were removed together.All parts of the wire were retrieved from the patients body.No patient complications were reported that the patient status is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr:the devices shaft was visually and microscopically inspected for damage.The device showed multiple small bend along the proximal shaft.The device showed a separation located 20cm from the tip.The proximal shaft was returned and measured 164cm in length.The 2 components that were returned equaled 185cm in length which is the length of a complete comet wire.The tip looked to have a kink.There were also stretched coils on the tip.There was residue of body fluids in the sensor housing.The coefficient was confirmed to be in specification.A materials, testing, analysis and characterization (mtac) analysis identified one beam at the distal end.Striations were present on the fractured beam suggesting reverse bending fatigue with possible ductile overload.Mechanical damage was present at the final rupture location and the fractured surface.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9638861
Report Number2134265-2020-00360
Device Sequence Number2884345
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0023066373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER LAUNCHER JL 4.0/6F; GUIDE CATHETER LAUNCHER JL 4.0/6F; GUIDE CATHETER LAUNCHER JL 4.0/6F
Outcome Attributed to Adverse Event Required Intervention;